Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 3, 2014, 10:10 PM CDT for 4 counties in Kansas. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 3, 2014, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Brown County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:30 PM CDT | TORNADO 3 | 4 W Bern, KS | *** 2 INJ *** ESTIMATED PEAK WIND OF 140MPH. PATH LENGTH OF 7.2 MILES WITH A PATH WIDTH OF 1000 YARDS. |
| Jun 3, 10:35 PM CDT | TSTM WND DMG | 2 W Bern, KS | *** 1 INJ *** UNKNOWN NUMBER OF HOMES DAMAGED ALONG A NARROW PATH FROM WEST OF BERN IN A SOUTHEASRLY DIRECTION. LAW ENFORCEMENT REPORTS THAT AT LEAST ONE HOME IS DESTROYED AND THERE HAS BEEN ONE INJURY SO FAR. POSSIBLE TORNADO DAMAGE. TIME APPROXIMATED BASED O |
| Jun 3, 10:35 PM CDT | TSTM WND DMG | 2 W Bern, KS | UNKNOWN NUMBER OF HOMES DAMAGED ALONG A NARROW PATH FROM WEST OF BERN IN A SOUTHEASRLY DIRECTION. POSSIBLE TORNADO DAMAGE. TIME APPROXIMATED BASED ON RADAR. |
| Jun 3, 10:43 PM CDT | TSTM WND GST 70 | 2 Ne Seneca, KS | REPORTED THE POWER WAS OUT. |
| Jun 3, 10:50 PM CDT | HAIL 2 | Sabetha, KS | |
| Jun 3, 10:55 PM CDT | HAIL 1 | 1 W Sabetha, KS | |
| Jun 3, 11:00 PM CDT | TSTM WND GST 70 | 2 W Hiawatha, KS | REPORTED POWER WAS OUT. |
| Jun 3, 11:00 PM CDT | HAIL 1 | 2 W Hiawatha, KS | |
| Jun 3, 11:09 PM CDT | TSTM WND GST 60 | Hiawatha, KS | SOME SMALL TREE LIMBS BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:20 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS53 KTOP 040310
SVRTOP
KSC013-085-117-131-040400-
/O.NEW.KTOP.SV.W.0074.140604T0310Z-140604T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1010 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN MARSHALL COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF FALLS CITY TO 14 MILES NORTH OF
BERN TO SUMMERFIELD...AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SENECA...SABETHA...HIAWATHA...HORTON...BERN...BAILEYVILLE...
ONEIDA...RESERVE...MORRILL...HAMLIN...FAIRVIEW...WOODLAWN...GOFF...
POWHATTAN...WETMORE...ROBINSON...KICKAPOO RESERVATION...WILLIS...
NETAWAKA AND EVEREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3965 9534 3965 9556 3953 9556 3952 9573
4000 9645 4000 9534
TIME...MOT...LOC 0310Z 301DEG 51KT 4042 9565 4014 9593
3998 9639
HAIL...1.75IN
WIND...70MPH
$$
HENNECKE3 follow-up statements
770
WWUS53 KTOP 040328
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1028 PM CDT TUE JUN 3 2014
KSC013-085-117-131-040400-
/O.CON.KTOP.SV.W.0074.000000T0000Z-140604T0400Z/
NEMAHA-MARSHALL-JACKSON-BROWN-
1028 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN...
NORTHEASTERN JACKSON...NORTHEASTERN MARSHALL AND NORTHEASTERN NEMAHA
COUNTIES UNTIL 1100 PM CDT...
AT 1025 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHEAST OF FALLS CITY TO 6 MILES SOUTHWEST
OF FALLS CITY TO BAILEYVILLE...AND MOVING SOUTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SENECA...SABETHA...HIAWATHA...HORTON...ONEIDA...RESERVE...MORRILL...
HAMLIN...FAIRVIEW...WOODLAWN...GOFF...POWHATTAN...WETMORE...
ROBINSON...KICKAPOO RESERVATION...WILLIS...NETAWAKA...WHITING AND
EVEREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3965 9534 3965 9556 3953 9556 3952 9573
4000 9645 4000 9534
TIME...MOT...LOC 0328Z 301DEG 51KT 4028 9536 4001 9565
3985 9611
HAIL...2.75IN
WIND...70MPH
$$
HENNECKE470
WWUS53 KTOP 040340
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1040 PM CDT TUE JUN 3 2014
KSC117-040350-
/O.CAN.KTOP.SV.W.0074.000000T0000Z-140604T0400Z/
MARSHALL-
1040 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4000 9534 3965 9534 3965 9556 3953 9556
3952 9573 3977 9610 3998 9624 4000 9624
TIME...MOT...LOC 0340Z 301DEG 51KT 4022 9521 3995 9550
3980 9596
$$
KSC013-085-131-040400-
/O.CON.KTOP.SV.W.0074.000000T0000Z-140604T0400Z/
NEMAHA-JACKSON-BROWN-
1040 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN...
NORTHEASTERN JACKSON AND NORTHEASTERN NEMAHA COUNTIES UNTIL 1100 PM
CDT...
AT 1035 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF WHITE CLOUD TO RESERVE TO SENECA...
AND MOVING SOUTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
HIAWATHA...HORTON...FAIRVIEW...WOODLAWN...GOFF...POWHATTAN...
WETMORE...ROBINSON...KICKAPOO RESERVATION...NETAWAKA...WILLIS...
EVEREST AND WHITING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4000 9534 3965 9534 3965 9556 3953 9556
3952 9573 3977 9610 3998 9624 4000 9624
TIME...MOT...LOC 0340Z 301DEG 51KT 4022 9521 3995 9550
3980 9596
HAIL...2.75IN
WIND...70MPH
$$
HENNECKE477
WWUS53 KTOP 040347
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1047 PM CDT TUE JUN 3 2014
KSC013-085-131-040400-
/O.CON.KTOP.SV.W.0074.000000T0000Z-140604T0400Z/
NEMAHA-JACKSON-BROWN-
1047 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN...
NORTHEASTERN JACKSON AND NORTHEASTERN NEMAHA COUNTIES UNTIL 1100 PM
CDT...
AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF FOREST CITY TO RESERVE TO ONEIDA...
AND MOVING SOUTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
HIAWATHA...HORTON...POWHATTAN...ROBINSON...KICKAPOO RESERVATION...
WILLIS...EVEREST AND WHITING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3964 9573 3978 9594 4000 9616 4000 9534
3965 9534 3965 9556 3953 9556
TIME...MOT...LOC 0347Z 301DEG 51KT 4019 9514 3992 9543
3977 9590
HAIL...2.75IN
WIND...70MPH
$$
HENNECKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:08 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 7:08 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 708 PM CDT Tue Jun 3 2014 ...Update to mesoscale convective discussion and aviation forecast discussion... .MESOSCALE DISCUSSION... Issued at 636 PM CDT TUE JUN 3 2014 Closely monitoring the storm and mesoscale evolution across Nebraska this evening. A frontal boundary extending from near North Platte to just north of Lincoln, and southeast into north central Missouri is slowly sagging south due to numerous rounds of thunderstorm outflow that continue to pound the front. The thunderstorm activity extending along the entire length of the described front has been intense, and should continue to be intense through this evening. The environment is very unstable and characterized by effective shear of 60 to 80 kts. The missing ingredient locally has been any sort of forcing mechanism. Any cap is very weak but no persistent convergence has forced storms at this point...nor is this expected to occur until storms and outflow move into the area from the NW. The impressive storm NW of Lincoln Nebraska has taken a more southeasterly motion and is expected to maintain it. There has also been a bit of development on the western flank. As it stands, expect this storm to come very close to Brown county by around 9 PM, but may just miss northeast KS unless further development on the western flank occurs. This storm is expected to continue to produce very large hail driven by 70+ mph winds. Another wave of storms has been organizing near North Platte as of 7 PM. This area of storms has not yet made a hard turn to the southeast, but seems primed to do so with a high likelihood of riding the outflow boundary produced by the leading severe convection. This activity seems to have a better chance of entering the forecast area, likely after 11 PM or so. Instability should wane slightly by that time, and models depict increasing CINH as well, but there is some question as to just how capped the area will be given persistent advection of high theta-e air. If storms do enter the area, expect some severe potential especially in the form of damaging winds and hail. While there are negative aspects regarding tornado potential, the fact remains that the low level shear will be extreme, and any surface based storms will stand at least some small chance of producing one or two tornadoes. Barjenbruch && .SHORT TERM...(This Evening through Wednesday) Issued at 303 PM CDT TUE JUN 3 2014 At 19Z this afternoon, surface warm front was quickly pushing northward towards the KS/NE border. CU continues to build along and south of this boundary as dewpoint temperatures pool into the lower 70s. Surface low was beginning to deepen and shift east towards the KS/NE border in response to the incoming upper trough entering western NE at this time. Dryline currently extended southward over eastern CO. Afternoon KTOP sounding at 18Z showed very little inhibition and CAPE values approaching 3000 J/KG. Shear profilers remain relatively weak until the trough approaches after 20Z. Isolated severe convection is still possible near the Kansas and Nebraska border, with another focus for storms firing ahead of the dryline in western KS. 0-6 KM bulk shear at this time increases between 60 and 70 kts supportive by large, curving hodographs. Initially 0-1 KM helicity is rather low however quickly increases between 150-250 m2/s2 near the NE border by 00Z this evening. Overall forecast thinking has not deviated from previous trends and believe the isolated supercells that form or track into our area later today will be capable of large hail, damaging winds, and an isolated tornado. Tornado potential is enhanced along the warm front progged to be near the northern tier of counties in the CWA. Ideal timing for possible tornadoes is close to the early evening as the LLJ increases. Short term guidance is consistent in convection congealing into an MCS progged to race southeast over eastern NE, IA, and Northern MO through the evening hours. Portions of northeast and east central KS may be clipped by these storms with primary hazards being damaging winds and large hail. Convection should be out of the CWA shortly after midnight with gradual clearing from west to east. As the storm system phases, wind speeds throughout the column increase as the boundary layer stays mixed through the evening. Gusts up to 35 mph are possible. Overall lows reflect these trends generally from the mid 60s over north central KS to the low 70s for east central and northeast. A much quieter Wednesday afternoon is in store as the surface low pushes east, forcing a weak cool front southward through the day. Winds shift to the north and pickup between 15 and 25 mph. Subsidence clears cloud cover as drier air towards the northern areas cool highs in the low 80s. Further south, highs are slightly cooler from yesterday but overall in the upper 80s. .LONG TERM...(Wednesday Night through Tuesday) Issued at 303 PM CDT TUE JUN 3 2014 By Wednesday night, frontal boundary has pushed southward along the KS/OK border. Next shortwave trof in the zonal flow aloft will have an influence on strength and timing of potential severe storms that generate along the front and advance eastward with the low level jet. Air mass to the south of the boundary remains unstable with PW values of 1.5 inches, so strong storms and locally heavy/training storms could be a concern. Pattern becomes quite unsettled with variability in timing and placement of systems from run to run, likely due to the small amplitude of the features. More storms are possible again Friday as front moves little across the south, and more significant wave passes over the area on Saturday, bringing better chances back northward across the entire area and ushering in a cool high pressure system behind as it moves east. Have diminished precip chances on Sunday west to east and left Monday dry, with both days cool with highs in the 70s. Another system progged to move through on Tuesday but models still differ on strength and southern extent and will carry pops and near normal highs at this time. && .AVIATION...(For the 00Z TAFs through 00Z Wednesday Evening) Issued at 636 PM CDT TUE JUN 3 2014 At this time, will go with VFR TAFs for all sites with south winds gusty through the night and eventually turning out of the north as a front moves through the area in the morning. Frontal timing is currently rather uncertain and could vary by a few hours. Also, there is some potential for storms in Nebraska to develop far enough south to impact TAF sites tonight, most likely between 06Z and 09Z, but it appears more likely to remain north of TAF sites. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Barjenbruch SHORT TERM...Bowen LONG TERM...67 AVIATION...Barjenbruch
Hazardous weather outlook, Jun 3, 9:55 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 955 PM CDT TUE JUN 3 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-050300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 955 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE INTO FAR NORTHERN KANSAS AFTER 9 PM THIS EVENING. THE STRONGEST STORMS WILL BE MAINLY NORTHEAST OF A LINE FROM MARYSVILLE TO LAWRENCE...AND MAY PRODUCE WINDS UP TO 70 MPH ALONG WITH HAIL UP TO THE SIZE OF GOLF BALLS. THERE IS ALSO A SMALL CHANCE FOR A TORNADO IN EXTREME NORTHEAST KANSAS. WIDESPREAD THUNDERSTORM ACTIVITY IS NOT LIKELY IN AREAS SOUTH OF THE MARYSVILLE TO LAWRENCE LINE...BUT IF STORMS DO DEVELOP IN THESE AREAS...THEY WOULD BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT THROUGH SATURDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE THURSDAY ALONG AND SOUTH OF INTERSTATE 70 ON THURSDAY... AND ACROSS THE ENTIRE AREA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE EARLY MORNING HOURS...MAINLY NORTH OF A MARYSVILLE TO LAWRENCE LINE.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:18 PM CDT | Tornado Warning | TOP | Brown, Marshall, Nemaha | 27 min |
| Jun 3, 10:43 PM CDT | Tornado Warning | TOP | Brown, Nemaha | 47 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 47 min |
| Jun 3, 11:28 PM CDT | Tornado Warning | TOP | Brown | 18 min |
| Jun 4, 12:45 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Washington | 45 min |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 36 min |
| Jun 4, 3:52 AM CDT | Areal Flood Advisory | TOP | Brown | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.